Lotrel is a combination of amlodipine (CCB) and benazepril (ACEI). Amlodipine is Norvasc, which seems to give a lot of people swelling. Nausea, diarhrea and muscle cramps are listed as possible side effects as well. Cough and nausea are listed as side effects for benazepril. Probably the cough and swelling won't go away.
Ask him for a different combination of CCB and ACEI. Diltiazem is a CCB and tends to have fewer side effects than Norvasc. There are lots of different ACEIs out there too. I take diltiazem (tiazac) and and ACEI called captopril and have good blood pressure control without cough. I have mild constipation and sometimes palpatations from the tiazac, but they don't bother me much. The down side is that there doesn't seem to be a combo med for these drugs, so you have to take two pills instead of one. On the up side, you can more easily adjust the amount of each drug to get maximum control with minimum dose.
If your doctor won't try you on different CCBs and ACEIs, then switch doctors. By the way, have you tried a CCB and an ACEI separately first before trying the combo drug? If not, that is another strike against your doctor. One of those classes of drugs might not work for you, so there is no reason to take it.